Vol. 7, No. 8, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 8, 1765–1981
Issue 7, 1509–1763
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Division algebras and quadratic forms over fraction fields of two-dimensional henselian domains

Yong Hu

Vol. 7 (2013), No. 8, 1919–1952
Abstract

Let K be the fraction field of a two-dimensional, henselian, excellent local domain with finite residue field k. When the characteristic of k is not 2, we prove that every quadratic form of rank 9 is isotropic over K using methods of Parimala and Suresh, and we obtain the local-global principle for isotropy of quadratic forms of rank 5 with respect to discrete valuations of K. The latter result is proved by making a careful study of ramification and cyclicity of division algebras over the field K, following Saltman’s methods. A key step is the proof of the following result, which answers a question of Colliot-Thélène, Ojanguren and Parimala: for a Brauer class over K of prime order q different from the characteristic of k, if it is cyclic of degree q over the completed field Kv for every discrete valuation v of K, then the same holds over K. This local-global principle for cyclicity is also established over function fields of p-adic curves with the same method.

Keywords
quadratic forms, division algebras, local-global principle
Mathematical Subject Classification 2010
Primary: 11E04
Secondary: 16K99
Milestones
Received: 31 May 2012
Revised: 9 September 2012
Accepted: 15 October 2012
Published: 24 November 2013
Authors
Yong Hu
Université Paris-Sud 11
15 rue Georges Clemenceau
Mathématiques
Bâtiment 425
91405 Orsay Cedex
France